Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 208, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 4, 2003, 8:54 PM EDT for Cuyahoga County, Ohio. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2003, 8:54 PM EDT (00:54 UTC)
- Expired
- Aug 4, 2003, 10:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Cuyahoga County, OH
The radar
The Cleveland radar (KCLE), 35 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
554
WUUS51 KCLE 050054
SVRCLE
OHC035-050200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
853 PM EDT MON AUG 4 2003
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUYAHOGA COUNTY IN NORTHEAST OHIO...
* UNTIL 1000 PM EDT
* AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM JUST NORTHWEST OF CHAGRIN
FALLS...MOVING NORTH AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
EUCLID
SOLON
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4163 8148 4156 8147 4156 8138 4138 8138
4140 8153 4159 8156
$$
ADAMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:35 PM EDT, 5 hours 19 minutes earlier.
Area forecast discussion, Aug 4, 3:35 PM EDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 335 PM EDT MON AUG 4 2003 AXIS OF HIGHEST INSTABILITY ACRS N CNTRL AND NE OH BEING DRIVEN SOMEWHAT BY DAYTIME HEATING AND SHUD BGN TO DECREASE BY SUNSET. FLLOD WATCH WL NOT NEED TO BE EXTENDED EXCEPT WL ISSUE FOR EASTERN COUNTIES FM CANTON TO YTOWN WHERE ACTIVITY IS GOING GOOD AND SOME TRAINING TAKING PLACE WITH LOW FLASH FLOOD GUIDANCE. VORT MAX MAKING DECENT PROGRESS ACRS S CNTRL INDIANA AND PROGGED INTO S CNTRL OH OVNGT. ACTIVITY ASSOCD WITH WAVE AND TROUGH MAY CONT WELL INTO THE NGT BUT MOST SHUD STAY S OF FCST AREA. BULK OF ACTIVITY LINED UP WITH TROUGH ALOFT WHICH SHUD SHIFT E OF FCST AREA BY TOMORROW NGT WITH LESSER CHANCES DURING THE DAY TUE NW OH. LESSER CHANCES WED BUT STILL COULD BE A FEW CELLS AROUND THEN A SOMEWHAT BETTER CHC THUR AS ANOTHER WAVE ROTATES INTO TROUGH. TEMP GUIDANCE OK AND DIURNAL RANGES SHUD INCR AS SKIES OPEN UP SOME NEXT COUPLE OF DAYS. .CLE... OH...FLOOD WATCH NE OH TIL 10 PM OHZ022-023-032-033. PA...NONE. KOSARIK
Hazardous weather outlook, Aug 4, 5:04 AM EDT, 15 hours 50 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 504 AM EDT MON AUG 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL OCCUR TODAY...AND THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS COULD BE SEVERE MAINLY DURING THE AFTERNOON AND EVENING HOURS. BRIEF HEAVY DOWNPOURS MAY ALSO OCCUR AND COULD CAUSE SOME LOCALIZED STREET AND LOWLAND FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Aug 4, 4:44 PM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
444 PM EDT MON AUG 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0333 PM HUBBARD OH 1.75 INCH HAIL
08/04/03 TRUMBULL
FMKLocal storm report, Aug 4, 4:53 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
453 PM EDT MON AUG 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM PORTAGE OH .88 INCH HAIL
08/04/03 WOOD
FMKLocal storm report, Aug 4, 5:38 PM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
538 PM EDT MON AUG 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM MAGNOLIA OH FLOOD
08/04/03 STARK MANY FLOODED ROADS AND
DITCHES.
0510 PM MADISON OH WIND DAMAGE
08/04/03 LAKE COUPLE TREES AND SOME
WIRES KNOCKED DOWN.
FMKLocal storm report, Aug 4, 7:47 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
747 PM EDT MON AUG 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM MOGADORE OH WIND DAMAGE
08/04/03 SUMMIT SEVERAL LARGE LIMBS DOWN
ON PHONE LINES.
0605 PM BOWLING GREEN OH FLASH FLOODS
08/04/03 WOOD NUMEROUS ROADS WITH WATER
1 TO 3 FEET DEEP.
0600 PM VAN BUREN OH FLOOD
08/04/03 HANCOCK ROADS WITH HIGH WATER.
FMKThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 11:35 AM EDT | Special Marine Warning | CLE | 60 min | |
| Aug 5, 2:24 PM EDT | Special Marine Warning | CLE | 66 min | |
| Aug 5, 3:56 PM EDT | Flash Flood Warning | CLE | Ashland | 3 hr |
| Aug 5, 4:16 PM EDT | Flash Flood Warning | CLE | Lucas | 3 hr |
| Aug 5, 5:05 PM EDT | Flash Flood Warning | CLE | Medina | 4 hr |
| Aug 5, 5:24 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit | 66 min |
| Aug 5, 6:48 PM EDT | Flash Flood Warning | CLE | Stark | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.